Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2003, 12:31 PM EDT for Adams County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 12:31 PM EDT (16:31 UTC)
- Expired
- May 10, 2003, 1:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Adams County, OH
The radar
The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS51 KILN 101631 SVRILN OHC001-101730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1231 PM EDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 130 PM EDT... * AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF SEAMAN...OR ABOUT 20 MILES EAST OF GEORGETOWN...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PEEBLES... SEAMAN... WEST UNION... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3891 8373 3878 8357 3884 8328 3904 8337
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:45 AM EDT, 9 hours 46 minutes earlier.
Area forecast discussion, May 10, 2:45 AM EDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT SAT MAY 10 2003 AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5 INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE SOME PROBLEMS. MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT. .ILN....FLOOD WATCH TODAY ENTIRE FA. LOTT
Hazardous weather outlook, May 10, 6:12 AM EDT, 6 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 33 min |
| May 10, 6:37 AM EDT | Severe Thunderstorm Warning | ILN | Brown | 23 min |
| May 10, 9:28 AM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| May 10, 9:29 AM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| May 10, 9:42 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| May 10, 10:11 AM EDT | Flash Flood Warning | ILN | Adams, Scioto | 3 hr |
| May 10, 12:01 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 44 min |
| May 10, 12:47 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 58 min |
| May 10, 12:48 PM EDT | Flash Flood Warning | ILN | Brown | 117 min |
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| May 10, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 67 min |
| May 10, 1:11 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 54 min |
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 61 min |
| May 10, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 63 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 67 min |
| May 10, 3:42 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Highland | 2 hr |
| May 10, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 42 min |
| May 10, 4:19 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 3 hr |
| May 10, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 40 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 52 min |
| May 10, 5:36 PM EDT | Flash Flood Warning | ILN | Adams | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.